MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLLECTOR HINGE CAP WITH PETALS

BECTON DICKINSON BD SHARPS COLLECTOR HINGE CAP WITH PETALS
Catalog Number 305488
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the lid detached from the bd¿ sharps collector hinge cap with petals during use and the disposed products came out.The following information was provided by the initial reporter, translated from (b)(6) to english: "the lid detached and disposed products came out.".
 
Additional Manufacturer Narrative
H.6.Investigation: dhr was performed and no ncr's were raised during the production of this lot.All testing was within specification.Picture was reviewed and complaint was confirmed.When base was manufactured and when the operator was assembling the cap to base they did not completely attach it to base.Placed a quality alert at press for next two runs and increased inspections to 100% for the next two runs.After completing two production run for a total of 38,400pcs with 100% inspection there were no detached caps found.
 
Event or Problem Description
It was reported that the lid detached from the bd¿ sharps collector hinge cap with petals during use and the disposed products came out.The following information was provided by the initial reporter, translated from japanese to english: "the lid detached and disposed products came out.".

Brand Name
BD SHARPS COLLECTOR HINGE CAP WITH PETALS
Common Device Name
SHARPS COLLECTOR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9557794
Report Number2243072-2019-02975
Device Sequence Number2353206
Product Code FMI
UDI-Device Identifier50382903054881
UDI-Public50382903054881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305488
Device Lot Number9016002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;